Journal of Statistical Physics

, Volume 174, Issue 2, pp 259–275 | Cite as

On Properties of Optimal Paths in First-Passage Percolation

On Propertie of Optimal Paths
  • Shuta NakajimaEmail author


In this paper, we study some properties of optimal paths in the first passage percolation on \(\mathbb {Z}^d\) and show the following: (i) the number of optimal paths has an exponentially growth if the distribution has an atom; (ii) the means of intersection and union of optimal paths are linear in the distance. For the proofs, we use the resampling argument introduced in van den Berg and Kesten (Ann Appl Probab 3:56–80, 1993) with suitable adaptions.


Random environment First passage percolation Random geometry Geodesics 

Mathematics Subject Classification

Primary 60K37 Secondary 60K35 82A51 82D30 



The author would like to express his gratitude to Masato Takei for introducing him the idea of Theorem 2 in [12]. He is also indebted to Hugo Duminil–Copin for introducing [4] prior to its publication.


The author has received research Grants from JSPS KAKENHI 16J04042.

Compliance with Ethical Standards

Research involving Human Participants and/or Animals

This article does not contain any studies with human participants performed by any of the authors.

Informed Consent

Informed consent was obtained from all individual participants included in the study.


  1. 1.
    Auffinger, A., Damron, M., Hanson, J.: 50 years of first passage percolation (2015). arXiv:1511.03262
  2. 2.
    Comets, F.: Directed Polymers in Random Environments. Lecture Notes in Mathematics, vol. 2175. Springer, Cham (2017)CrossRefzbMATHGoogle Scholar
  3. 3.
    Comets, F., Cranston, M.: Overlaps and pathwise Localization in the Anderson polymer model. Stoch. Process. Appl. 123(6), 2446–2471 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Duminil-Copin, H., Kesten, H., Nazarov, F., Peres, Y., Sidoravicius, V.: On the number of maximal paths in directed last-passage percolation (preprint)Google Scholar
  5. 5.
    Fukushima, R., Yoshida, N.: On exponential growth for a certain class of linear systems. ALEA Lat. Am. J. Probab. Math. Stat. 9(2), 323–336 (2012)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Garet, O., Gouéré, J.-B., Marchand, R.: The number of open paths in oriented percolation. arxiv:1312.2571
  7. 7.
    Grimmett, G.R.: Percolation, 2nd ed., Grundlehren der Mathematischen Wissenschaften, vol. 321. Springer, Berlin (1999)Google Scholar
  8. 8.
    Hammersley, J.M., Welsh, D.J.A.: First-passage percolation, subadditive processes, stochastic networks and generalized renewal theory. In: Neyman, J., Lecam, L. (eds.) Bernoulli, Bayes, Laplace Anniversary Volume, pp. 61–110. Springer, Berlin (1965)Google Scholar
  9. 9.
    Kesten, H.: Aspects of first passage percolation. In: Lecture Notes in Mathematics, vol. 1180, pp. 125–264 (1986)Google Scholar
  10. 10.
    Kesten, H.: On the speed of convergence in first-passage percolation. Ann. Appl. Probab. 3, 296–338 (1993)Google Scholar
  11. 11.
    van den Berg, J., Kesten, H.: Inequalities for the time constant in first-passage percolation. Ann. Appl. Probab. 3, 56–80 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Zhang, Yu.: The divergence of fluctuations for shape in first passage percolation. Probab. Theory Relat. Fields 136, 298–320 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Zhang, Yu.: On the concentration and the convergence rate with a moment condition in first passage percolation. Stoch. Process. Appl. 120(7), 1317–1341 (2010)ADSMathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Research Institute in Mathematical SciencesKyoto UniversityKyotoJapan

Personalised recommendations